WILLIAM COOK EUROPE COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Back to Search Results |
| Model Number |
G48372 |
| Medical Device Problem Codes |
Obstruction of Flow (2423); Structural Problem (2506); Device Tipped Over (2589)
| Health Effect - Clinical Codes |
Perforation of Vessels (2135); Obstruction/Occlusion (2422)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Non-healthcare professional.Investigation: the following allegations have been investigated: soft tissue perforation, tilt.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: vascular trauma, vena cava perforation, vena cava penetration.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Catalog number is known, lot# is unknown, however, the alleged celect is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
The following information is alleged: the plaintiff received a celect inferior vena cava (ivc) filter on (b)(6) 2010.Approximately eleven years later, a review of the plaintiff's computed tomography (ct) scan revealed that the ivc filter was tilted anteriorly.The filter struts also perforated up to 18mm with a strut contacting the right hepatic lobe and two struts that perforated into the soft tissues.The patient reportedly expired on (b)(6) 2019 from causes unrelated to the ivc filter.Specific details surrounding the patient's expiration are currently unknown, and there is no reported allegation of wrongful death at this time.Hospital and medical records have been requested, but not yet provided.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation: investigation is reopened due to additional information provided.The following allegations have been investigated: soft tissue/vc perforation, occlusion, tilt, wheelchair bound.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Unknown if the reported wheelchair bound is directly related to the filter and unable to identify a corresponding failure mode at this point in time.20 devices in lot.One other complaint has been reported against the lot for a different issue.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Patient allegedly received an implant on (b)(6) 2010 via the right internal jugular vein due to renal failure.Allegations include device tilt and vena cava perforation.Additional allegations include "wheelchair bound".Per radiology report, "the hook of the cook celect retrievable ivc filter is at the t10-t11 interspace (suprarenal).As per the operative report, the ivc was occluded below the left renal vein therefore the ivc filter was placed suprarenal.The ivc is not visualized below the inferior struts of the filter.The ivc filter is not tilted.Three (3) of the struts of the ivc filter perforate the ivc up to 15mm.One (1) anterior strut perforates the ivc wall 7mm and contacts the right hepatic lobe.Two (2) posterior struts perforate the ivc wall 12mm and 15mm and reside within the soft tissues.".